Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 56, NWS Memphis, TN

November 17, 2014Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Nov 17, 2014, 11:11 AM CST for Monroe County, Mississippi. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2014, 11:11 AM CST (17:11 UTC)
Expired
Nov 18, 2014, 10:30 AM CST
In force
23 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 19.94 ft at Nov 17, 2014, 11:00 AM CST.

actionminormoderate15202511/1711/1811/19
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 17, 10:37 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 17, 10:37 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CST MON NOV 17 2014

.UPDATE...
STARTING TO SEE WHAT MAY BE THE BEGINNING OF OUR AFTERNOON
FLURRIES DEVELOPING OVER MISSOURI...SO WILL HANG ON TO THE
PREVIOUS FORECAST. TEMPERATURES HAVE WARMED TO NEAR OR EVEN
SLIGHTLY FREEZING AT THE WARMEST LOCATIONS ACROSS THE
MIDSOUTH...BUT NORTH WIND WILL KEEP CONDITIONS FROM WARMING MUCH
MORE TODAY. STAY WARM.

&&

.PREV DISCUSSION... /ISSUED 714 AM CST MON NOV 17 2014/

DISCUSSION...

WIND WEATHER ADVISORIES HAVE BEEN CANCELLED AS PRECIPITATION HAS
MOVED EAST.

PREV DISCUSSION... /ISSUED 441 AM CST MON NOV 17 2014/

CURRENTLY...BANDS OF LIGHT SNOW ARE MOVING ACROSS THE NORTHERN
HALF OF THE MIDSOUTH. SOME SLEET HAS BEEN MIXED IN AROUND THE
MEMPHIS AREA. DECIDED TO GO AHEAD AND EXPAND THE ADVISORY TO
INCLUDE MOST OF THE I-40 CORRIDOR SINCE BRIDGES AND OVERPASSES
COULD BECOME SLICK AHEAD OF THE MONDAY MORNING COMMUTE AS TEMPS
FALL BELOW FREEZING. LATEST HRRR PULLS THESE BANDS NE AND OUT OF
THE AREA BY 7 OR 8 AM. MEANWHILE RAIN HAS CLEARED OUT OF NORTH
MISSISSIPPI.

TODAY...PRECIP WILL QUICKLY EXIT THIS MORNING AND SOME TEMPORARY
CLEARING WILL OCCUR. MEANWHILE MUCH COLDER AIR WILL FILTER IN ON
BRISK NW WINDS. EXPECT COLD AIR STRATOCU TO DEVELOP AND MOVE INTO
THE AREA FROM THE NORTH AS 850 MB TEMPS DROP TO -14C AS FAR SOUTH
AS THE I-40 CORRIDOR THIS AFTERNOON. THE NAM 925 MB RH FIELDS
DEPICT THIS WELL. SOME FLURRIES ARE ALSO POSSIBLE ACROSS THE
NORTH HALF THIS AFTERNOON. TEMPS WILL BE VERY COLD WITH HIGHS
AROUND 30 NEAR THE KY/MO BORDERS TO AROUND 40 SOUTH.

TONIGHT THROUGH TUESDAY NIGHT...ARCTIC HIGH PRESSURE SETTLES OVER
THE REGION. VERY COLD TONIGHT WITH TEMPS DROPPING WELL INTO THE
TEENS. WOULD GO COLDER THAN GUIDANCE EXCEPT THERE IS SOME
GRADIENT LEFT ACROSS THE AREA WHICH WILL KEEP WINDS UP A BIT. THIS
OF COURSE WILL CAUSE WIND CHILLS TO DROPS INTO THE SINGLE DIGITS
ACROSS THE NORTH HALF BY TUESDAY MORNING. TUESDAY WILL BE VERY
COLD WITH UPPER 20S NEAR PARIS TO MID 30S SOUTH. THIS IS PUSHING
35 DEGREES BELOW NORMAL. TEMPS WILL FALL QUICKLY INTO THE 20S
TUESDAY EVENING AND THEN LEVEL OFF AS SOUTH WINDS DEVELOP AHEAD OF
AN APPROACHING SURFACE TROF.

WEDNESDAY AND WEDNESDAY NIGHT...SURFACE TROF MOVES THROUGH WITH
WARMER SW WINDS ACROSS THE AREA AND TEMPS SHOULD CLIMB INTO THE
UPPER 40S AND LOWER 50S...WHICH THOUGH PLEASANT SOUNDING IS STILL
10 DEGREES BELOW NORMAL. WEAK HIGH PRESSURE PREVAILS WEDNESDAY
NIGHT WITH WITH LOWS IN THE 20S AND 30S.

THURSDAY THROUGH THE WEEKEND...00Z MEDIUM RANGE MODELS ARE IN
MUCH BETTER AGREEMENT TODAY. A MAJOR PATTERN SHIFT WILL OCCUR AS
THE COLD UPPER TROF PUSHES EAST AND THE UPPER FLOW BECOME ZONAL BY
THE END OF THE WEEK. AN OVERRUNNING PATTERN SETS UP AS A
DISTURBANCE MOVES THROUGH IN THE ZONAL FLOW ALOFT. AS A RESULT
EXPECT RAIN CHANCES THURSDAY NIGHT AND FRIDAY. BY SATURDAY A
BROAD UPPER RIDGE WILL BUILD OVER THE AREA AS A POTENT MID LEVEL
TROF PUSHES OUT OF THE SW U.S. INTO TEXAS. AS A RESULT EXPECT
WARMER AIR TO START MOVING NORTH INTO THE MIDSOUTH WITH HIGHS IN
THE 50S AND 60S. BY SAT NIGHT AND SUNDAY THE UPPER TROF WILL PUSH
THROUGH WITH SHOWERS AND THUNDERSTORMS LIKELY.

SJM

AVIATION...

12Z TAFS

BRIEF VFR WEATHER NOW SHIFTING INTO MEM AND JBR...AND WILL FOLLOW
SUITE THIS MORNING AT MKL AND TUP. FOR THIS AFTERNOON EXPECTING A
MVFR DECK TO REFORM...WITH LIGHT SNOW FLURRIES ALSO REDVELOPING.
SECOND CLEARING OF SKY COVER WILL ARRIVE TONIGHT. NORTHWEST TO
NORTH WINDS AT 12-14KTS WITH FREQUENT GUSTS OF 18-20 KTS. WINDS
WILL DIMINISH FOR THE LATTER HALF OF THE CYCLE.

JAB

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 17, 7:12 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CST MON NOV 17 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181515-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
712 AM CST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 11:11 AM CSTRiver Flood WarningMEGMonroe33 hr
Nov 17, 11:11 AM CSTRiver Flood WarningMEGLowndes, Monroe5 days

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.